Alert archive / Arizona / Flash Flood Warnings in 2021
Flash Flood Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 21, 2021, 12:07 PM MST for Mohave County, Arizona. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2021, 12:07 PM MST (19:07 UTC)
- Expired
- Jul 21, 2021, 4:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 12:25 PM MST | FLASH FLOOD | 8 N Hualapai Peak, AZ | 2 TO 2.5 FEET OF WATER OVER DW RANCH ROAD. |
| Jul 21, 2:25 PM MST | FLASH FLOOD | 8 N Hualapai Peak, AZ | 2-3 FEET OF WATER OVER DW RANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WGUS55 KVEF 211907
FFWVEF
AZC015-212215-
/O.NEW.KVEF.FF.W.0039.210721T1907Z-210721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1207 PM PDT Wed Jul 21 2021
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 315 PM MST.
* At 1207 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the north end of Hualapai Mountain and across DW
Ranch Road. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3511 11386 3518 11394 3524 11394 3528 11388
3523 11379 3514 11375
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA3 follow-up statements
416
WGUS75 KVEF 212051
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
151 PM PDT Wed Jul 21 2021
AZC015-212215-
/O.CON.KVEF.FF.W.0039.000000T0000Z-210721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
151 PM MST Wed Jul 21 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 151 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3511 11386 3518 11394 3524 11394 3528 11388
3523 11379 3514 11375
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN866
WGUS75 KVEF 212149
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
249 PM PDT Wed Jul 21 2021
AZC015-212215-
/O.CON.KVEF.FF.W.0039.000000T0000Z-210721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
249 PM MST Wed Jul 21 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 249 PM MST, Mohave County Emergency Management indicated earlier
thunderstorms resulted in significant flooding of DW Ranch Road.
Rainfall has since ended but ongoing flash flooding from these
storms is continuing.
HAZARD...Thunderstorms producing ongoing flash flooding along and
near DW Ranch Road, specifically at the Frees Wash.
SOURCE...Radar, automated gauges, and reports from emergency
management.
IMPACT...Life-threatening flash flooding of DW Ranch Road at
Frees Wash. Other low water crossings and normally dry
washes impacting other small roadways are possible.
Some locations that will experience flash flooding include...
Eastern Kingman, DW Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads! Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3511 11386 3518 11394 3524 11394 3528 11388
3523 11379 3514 11375
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB921
WGUS55 KVEF 212211
FFWVEF
AZC015-212315-
/O.EXT.KVEF.FF.W.0039.000000T0000Z-210721T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
311 PM PDT Wed Jul 21 2021
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 415 PM MST.
* At 311 PM MST, County officials reported significant flooding
still ongoing on DW Ranch Road. Rainfall has ended there but flash
flooding is expected to continue.
HAZARD...Life-threatening flash flooding affecting DW Ranch
Road.
SOURCE...Local county officials.
IMPACT...Life-threatening flash flooding of DW Ranch Road,
other low-water crossings, creeks, normally dry washes
and roads.
* Some locations that will experience flash flooding include...
Eastern Kingman, Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3511 11386 3518 11394 3524 11394 3528 11388
3523 11379 3514 11375
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:00 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 21, 9:00 AM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 AM PDT Wed Jul 21 2021 .SYNOPSIS...Moist and unstable air will continue over the region through the week as a typical summer monsoon set up persists. A disturbance moving in from Arizona may lead to more extensive thunderstorm development this weekend. && .UPDATE...Watching some light showers around Clark County, northern San Bernardino, and southern Inyo counties this morning. CIN looks to burn off this afternoon around 11am, with a convective temperature of 100F today. HRRR and FV3 look a bit more substantial than yesterday afternoon, particularly highlighting the higher terrain of Clark, Lincoln, and Mohave counties. DCAPE values are highest along the Colorado River Valley, where wind concerns in excess of 50 mph may make conditions on area lakes hazardous. Boaters are encouraged to bring a NOAA Weather Radio on board, always wear a life jacket, and keep an eye on the forecast. Otherwise, locally heavy rainfall could result in isolated flash flooding concerns across southern Nevada and northwestern Arizona. No changes have been made to the forecast this morning, as it looks to be in good shape. && .PREVIOUS DISCUSSION...153 AM PDT Wed Jul 21 2021/ .SHORT TERM...Through Thursday. Outflow induced showers and thunderstorms that developed across Clark County last evening were all but on the decrease by 11 pm. The area that popped up near in the southeast valley east of Green Valley and around Downtown Henderson produced up to a 0.25" of rain. Currently, radar detecting some light showers moving north over parts of Mohave County. Monsoon moisture remains well entrenched across southeast Nevada, northwest Arizona and eastern San Bernardino counties. Of course, best area of instability is also aligned with this moisture. Solar insolation will ignite convection over the higher terrain with storms developing along outflow boundaries as they push through the valleys in the afternoon and evening hours today and Thursday. Stronger storms will be capable of producing locally heavy rain and wind gusts up to 50 mph. The western half of our area will be quieter due to less moisture and instability. There was a new wildfire start (Pike) yesterday in the Tehachapi Mountains. HRRR Smoke is modeling that some of the smoke will move into into parts of northwest San Bernardino and Inyo County producing hazy conditions. .LONG TERM...Friday through Tuesday. Models continue to agree with a wave of low pressure skirting westward across the lower 48 through the weekend. This low pressure will continue to move westward before being pushed up through our area, around the monsoonal high pressure, and into the upper-level flow. This wave will tap into deep moisture across southern Arizona before pushing into the Mojave Desert, bringing aforementioned moisture with it. Should this come to fruition, widespread thunderstorm chances will substantially increase this weekend. ECMWF ensemble runs indicate the potential for PWAT values in excess of an inch and a half crawling up to Las Vegas. This moisture coupled with the dynamical instability of the wave could result in moderate-to- heavy rainfall amounts, frequent lightning, and the potential for widespread flash flooding. As we get closer, we will further assess the need for Flash Flood Watches in collaboration with our neighboring offices. Keep an eye on the forecast, particularly if you have any outdoor plans this weekend into next week. Monsoon 2021 has arrived, everyone. && .AVIATION...For McCarran...Expect to see variable winds less than 6 kts through the morning with FEW-SCT140-160. Isolated thunderstorms are expected to develop around the region after 19Z and continue into the early evening. There is potential of seeing southerly outflow winds move through the terminal between 20-22Z this afternoon from storms to the south. These winds could gust up to 30 kts. Otherwise, look for a general south to southwest wind 10-15 kts. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms expected again today, but mainly confined to Lincoln, Clark, Mohave, and eastern San Bernardino Counties. Storms will be capable of producing gusty outflow winds and heavy rain. Outside of thunderstorm influences, look for winds generally 10 kts or less. FEW-SCT140-160 with lower CIGS near storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Varian AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 21, 1:24 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 21, 2:25 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 21, 3:35 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 21, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 21, 4:18 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 21, 4:56 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.